Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 305, NWS Atlanta, GA

June 15, 20115 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2011, 7:10 PM EDT for 5 counties in Georgia. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2011, 7:10 PM EDT (23:10 UTC)
Expired
Jun 15, 2011, 8:15 PM EDT
In force
65 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clayton County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 37 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 7:30 PM EDTHAIL 1Sandy Springs, GAPUBLIC REPORTED QUARTER SIZE HAIL JUST SOUTH OF SANDY SPRINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 12:52 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WUUS52 KFFC 152310
SVRFFC
GAC063-089-097-113-121-160015-
/O.NEW.KFFC.SV.W.0305.110615T2310Z-110616T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
  DEKALB COUNTY IN NORTH CENTRAL GEORGIA
  DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 815 PM EDT

* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 6 MILES WEST OF SANDY SPRINGS TO 11
  MILES WEST OF MIDTOWN TO 14 MILES NORTHWEST OF FAIRBURN...MOVING
  SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BUCKHEAD...CHAMBLEE...ATLANTA...DRUID HILLS...GRANT PARK-ZOO
  ATLANTA...EAST POINT...UNION CITY...COLLEGE PARK...DECATUR...
  TUCKER...HAPEVILLE...CLARKSTON...HARTSFIELD-JACKSON AIRPORT...
  AVONDALE ESTATES...PINE LAKE...FOREST PARK...STONE MOUNTAIN...
  RIVERDALE...LAKE CITY...MORROW...LITHONIA...JONESBORO AND LOVEJOY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3369 8487 3373 8461 3380 8462 3375 8457
      3383 8445 3391 8445 3396 8439 3375 8402
      3361 8412 3365 8418 3364 8428 3359 8424
      3355 8426 3355 8429 3343 8430 3344 8435
      3341 8436
TIME...MOT...LOC 2310Z 303DEG 24KT 3387 8442 3377 8453
          3368 8468

$$
3 follow-up statements
827 
WWUS52 KFFC 152333
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 PM EDT WED JUN 15 2011

GAC097-152343-
/O.CAN.KFFC.SV.W.0305.000000T0000Z-110616T0015Z/
DOUGLAS GA-
733 PM EDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR DOUGLAS COUNTY IS CANCELLED...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

LAT...LON 3392 8434 3375 8403 3372 8406 3362 8411
      3365 8418 3364 8428 3359 8424 3355 8426
      3355 8429 3343 8430 3344 8435 3342 8436
      3370 8460
TIME...MOT...LOC 2333Z 303DEG 24KT 3379 8427 3369 8438
          3360 8453

$$

GAC063-089-113-121-160015-
/O.CON.KFFC.SV.W.0305.000000T0000Z-110616T0015Z/
DEKALB GA-FAYETTE GA-CLAYTON GA-FULTON GA-
733 PM EDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL FULTON...CLAYTON...NORTHEASTERN FAYETTE AND DEKALB
COUNTIES...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BASEBALL
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LA VISTA TO CASCADE HEIGHTS TO
SANDTOWN...MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AVONDALE ESTATES...HARTSFIELD-JACKSON AIRPORT...GRESHAM PARK...PINE
LAKE...PANTHERSVILLE...STONE MOUNTAIN...FOREST PARK...CONLEY...CEDAR
GROVE...RIVERDALE...FORT GILLEM...LAKE CITY...BELMONT...SNAPFINGER...
KENWOOD...REDAN...MORROW...ELLENWOOD...REX...LITHONIA...JONESBORO...
ARABIA MOUNTAIN...KLONDIKE...IRONDALE...BONANZA AND LOVEJOY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3392 8434 3375 8403 3372 8406 3362 8411
      3365 8418 3364 8428 3359 8424 3355 8426
      3355 8429 3343 8430 3344 8435 3342 8436
      3370 8460
TIME...MOT...LOC 2333Z 303DEG 24KT 3379 8427 3369 8438
          3360 8453

$$
534 
WWUS52 KFFC 152343
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EDT WED JUN 15 2011

GAC063-089-113-121-160015-
/O.CON.KFFC.SV.W.0305.000000T0000Z-110616T0015Z/
DEKALB GA-FAYETTE GA-CLAYTON GA-FULTON GA-
743 PM EDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL FULTON...CLAYTON...NORTHEASTERN FAYETTE AND SOUTHERN
DEKALB COUNTIES...

AT 738 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING BASEBALL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM AVONDALE
ESTATES TO CONLEY TO RIVERDALE...MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
GILLEM...LAKE CITY...BELMONT...SNAPFINGER...REDAN...MORROW...
ELLENWOOD...REX...LITHONIA...JONESBORO...ARABIA MOUNTAIN...
KLONDIKE...IRONDALE...BONANZA AND LOVEJOY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY MORNING FOR NORTHEASTERN GEORGIA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR
NORTHERN GEORGIA.

&&

LAT...LON 3365 8456 3383 8432 3375 8404 3373 8407
      3362 8411 3365 8418 3364 8428 3359 8424
      3355 8426 3355 8429 3343 8430 3344 8435
      3342 8436
TIME...MOT...LOC 2343Z 303DEG 24KT 3375 8420 3365 8431
          3356 8446

$$
650 
WWUS52 KFFC 160007
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
807 PM EDT WED JUN 15 2011

GAC063-089-113-121-160017-
/O.EXP.KFFC.SV.W.0305.000000T0000Z-110616T0015Z/
DEKALB GA-FAYETTE GA-CLAYTON GA-FULTON GA-
807 PM EDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FULTON...CLAYTON...
NORTHEASTERN FAYETTE AND SOUTHERN DEKALB COUNTIES EXPIRES AT 815 PM
EDT...

AT 801 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING GOLF BALL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ARABIA MOUNTAIN
TO REX TO IRONDALE...MOVING SOUTHEAST AT 30 MPH.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY MORNING FOR NORTHEASTERN GEORGIA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR
NORTHERN GEORGIA.

LAT...LON 3365 8456 3383 8432 3375 8404 3373 8407
      3362 8411 3365 8418 3364 8428 3359 8424
      3355 8426 3355 8429 3343 8430 3344 8435
      3342 8436
TIME...MOT...LOC 0007Z 303DEG 24KT 3366 8404 3356 8415
          3347 8430

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 5:22 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 15, 5:22 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED SHORT TERM
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT WED JUN 15 2011

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
A WEAK WARM FRONT HAS PUSHED INTO NORTH CENTRAL GA... AND CURRENTLY
LIES EAST OF DALTON. INCREASING MOISTURE AND INSTABILITIES
COUPLED WITH DISTURBANCES EMBEDDED WITHIN THE WNW FLOW ALOFT WILL
CONTINUE TO SPARK SHOWERS AND THUNDERSTORMS ACROSS THE TN VALLEY AND
MUCH OF NORTH GA THIS AFTERNOON AND EVENING. STEEPENING LAPSE RATES
AND A 40-50KT MID LEVEL FLOW COULD SUPPORT A FEW SEVERE STORMS THIS
AFTERNOON AND EVENING... WITH THE GREATER THREAT NOW GENERALLY NORTH
OF A CARROLLTON TO ATLANTA TO HOMER LINE... WHERE A SEVERE
THUNDERSTORM WATCH HAS BEEN POSTED UNTIL 8 PM THIS EVENING. AREAS IN
AND AROUND THE WATCH COULD SEE DAMAGING WIND OF 60 MPH OR GREATER
AND LARGE HAIL FROM A FEW STRONG STORMS. THE SEVERE STORM THREAT
WILL GREATLY DIMINISH BY LATE EVENING (9-10PM) WITH LOSS OF DAYTIME
HEATING. HOWEVER...SCATTERED SHOWERS WITH A FEW EMBEDDED
THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT AND INTO MID-LATE
THURSDAY MORNING AS A WEAK FRONTAL BOUNDARY PUSHES INTO CENTRAL GA
THURSDAY AFTERNOON...WITH A DRIER WNW FLOW IN ITS WAKE. MODELS
SUGGEST THIS FRONT STALLS ACROSS CENTRAL GA LATE THURSDAY...AND
POSSIBLY PROVIDES THE FOCUS FOR ISOLATED SHOWERS/THUNDERSTORMS
ACROSS MAINLY CENTRAL GA THURSDAY AFTERNOON-FRIDAY NIGHT. WITH MUCH
UNCERTAINTY ON TIMING AND LOCATION...HAVE BLANKETED THE FORECAST
AREA WITH A 20 PERCENT CHANCE FOR THESE PERIODS. AS FOR TEMPS...HAVE
LEANED TOWARD THE MAV LOWS AND MET HIGHS FOR MOST AREAS THROUGH THE
SHORT TERM.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE IN THE MID AND UPPER LEVELS SETTLES IN OVER THE DEEP
SOUTH ON SATURDAY AND REMAINS A CONVECTIVE LIMITING INFLUENCE
THROUGH THE EXTENDED PERIODS. IT APPEARS THE EASTERN ZONES THAT LIE
ON THE EASTERN PERIPHERY OF THE UPPER RIDGE HAVE THE SLIGHTLY
GREATER CHANCE FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY. HAVE MAINTAINED A SLIGHT CHANCE POP FOR ALL ZONES FOR
MUCH OF THE EXTENDED EACH DAY AS A STORM COULD POP JUST ABOUT
ANYWHERE EACH DAY.

&&

.AVIATION...
/ISSUED AT 154 PM EDT WED JUN 15 2011/
18Z UPDATE...
BIGGEST CHALLENGE WITH THIS ISSUANCE IS TIMING OF CONVECTION AND
WIND. ALREADY CONVECTION ACROSS NORTH GEORGIA AND EXPECT TSTMS
TO MOVE INTO ATL METRO AREA AROUND 22Z. LOW CONFIDENCE IN THIS
TIMING BUT OVERALL IT SHOULD BE AN EVENING INTO THE NIGHT EVENT.
NOT CONFIDENT ENOUGH TO PUT IN TEMPO IN THE MCN AND CSG TAFS SO
WENT WITH CB FOR NOW. WINDS WILL BE VRB THIS AFTERNOON WITH A SW
COMPONENT..THEN VRB AGAIN OVERNIGHT. EXPECT STRONG WIND GUSTS IN
THE THUNDERSTORMS.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON CIGS AND VSBYS EXCEPT MEDIUM CONFIDENCE WITH
CIGS AND VSBYS IN THUNDERSTORMS. LOW CONFIDENCE ON TIMING OF
CONVECTION AND WIND DIRECTION.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  92  66  95 /  50  20  20  20
ATLANTA         71  93  72  93 /  50  20  20  20
BLAIRSVILLE     62  87  58  87 /  60  20  20  20
CARTERSVILLE    65  93  65  93 /  60  20  20  20
COLUMBUS        73  96  71  95 /  40  20  20  20
GAINESVILLE     68  91  69  92 /  50  20  20  20
MACON           70  94  69  95 /  40  20  20  20
ROME            66  93  65  93 /  60  20  20  20
PEACHTREE CITY  66  93  67  94 /  50  20  20  20
VIDALIA         72  95  72  97 /  40  20  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...
FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...
UNION...WALKER...WHITE...WHITFIELD.

&&

39
Hazardous weather outlook, Jun 15, 12:55 PM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EDT WED JUN 15 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1255 PM EDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA LATE THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
STRENGTHENING NORTHWEST FLOW ALOFT WAS NOTED ACROSS THE REGION AS
A STRONG UPPER-LEVEL DISTURBANCE WAS MOVING FROM THE CENTRAL
PLAINS TOWARD THE TENNESSEE VALLEY. A WEAK WARM FRONT ACROSS SOUTH
GEORGIA WILL DRIFT BACK NORTH INTO NORTH GEORGIA TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND TONIGHT
WILL BE DAMAGING WINDS. FREQUENT LIGHTNING CAN ALSO BE EXPECTED.
SOME OF THE THUNDERSTORMS ACROSS NORTH GEORGIA WILL ALSO BE CAPABLE
OF PRODUCING QUARTER-SIZED HAIL. THUNDERSTORMS ARE EXPECTED TO MOVE
INTO NORTHWEST GEORGIA AROUND 1 PM EDT...AND MOVE SOUTHEAST REACHING
ATLANTA AROUND 6 PM EDT AND MACON BY 10 PM EDT. THE MOST LIKELY AREA
FOR SEVERE THUNDERSTORMS WILL BE NORTH OF A LINE FROM CEDARTOWN...TO
ALPHARETTA...TO GAINESVILLE BETWEEN 1 PM AND 10 PM EDT.

.DISCUSSION...
A STRONG SHORT WAVE...EMBEDDED WITHIN WEST-NORTHWEST FLOW
ALOFT...WILL MOVE FROM THE CENTRAL PLAINS TOWARD THE EASTERN
TENNESSEE VALLEY AND MID-ATLANTIC REGION DURING THE NEXT 24 HOURS.
UNUSUALLY STRONG SHEAR FOR MID-JUNE WILL ACCOMPANY THIS SYSTEM. BY
EVENING...35 TO 40 KNOTS OF LOW-LEVEL SHEAR IS EXPECTED TO TRAVERSE
THE NORTHERN SECTION OF THE STATE. WITH HIGH TEMPERATURES AGAIN WELL
INTO THE 90S AND DEWPOINTS RISING INTO THE MID 60S...CAPE VALUES
WILL EXCEED 3000 J/KG ACROSS PARTS OF NORTH CENTRAL AND NORTHWEST
GEORGIA BY LATE AFTERNOON. LIFTED INDICES WILL DROP TO AS LOW AS -8
IN THIS SAME REGION. THIS COMBINATION OF PARAMETERS WILL SUPPORT
SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS EAST CENTRAL AND
MIDDLE GEORGIA EARLY THURSDAY...WITH ISOLATED SEVERE THUNDERSTORMS
POSSIBLE ACROSS THE EASTERN SECTIONS OF MIDDLE GEORGIA THURSDAY
AFTERNOON. OTHERWISE...THERE IS A CHANCE OF THUNDERSTORMS EACH DAY
FRIDAY THROUGH TUESDAY...PRIMARILY DURING THE AFTERNOON AND EVENING
HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS ACROSS NORTH GEORGIA SHOULD BE
PREPARED FOR ACTIVATION AFTER 3 PM EDT...AND ACROSS CENTRAL GEORGIA
AFTER 7 PM EDT TODAY. SPOTTERS CAN ALSO SUBMIT REPORTS OF SEVERE
WEATHER ONLINE AT WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 15, 6:48 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT WED JUN 15 2011

GAZ022>025-034-152330-
648 PM EDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN BANKS...FORSYTH...GWINNETT...HALL AND JACKSON COUNTIES UNTIL 730
PM EDT...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BUFORD DAM-LAKE LANIER PARKS...AND ANOTHER
STRONG STORM OVER FLOWERY BRANCH...BOTH STORMS ARE MOVING EAST AT 35
MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS BANKS...
FORSYTH...GWINNETT...HALL AND JACKSON COUNTIES THROUGH 730 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUFORD DAM-LAKE
LANIER PARKS...CUMMING...SUGAR HILL...BUFORD...LAKE LANIER ISLANDS...
REST HAVEN...AQUALAND PARK...OSCARVILLE...FLOWERY BRANCH...OAKWOOD...
ROAD ATLANTA-LANIER SPEEDWAY...GAINESVILLE...CHESTNUT MOUNTAIN...
CANDLER AND TALMO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3416 8349 3411 8381 3412 8382 3411 8383
      3406 8415 3421 8420 3443 8358
TIME...MOT...LOC 2247Z 263DEG 29KT 3416 8405
Local storm report, Jun 15, 6:55 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             4 W DOUGLASVILLE        33.75N 84.82W
06/15/2011  E1.25 INCH       DOUGLAS            GA   PUBLIC

&&

DDARBE
Special weather statement, Jun 15, 6:55 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT WED JUN 15 2011

GAZ025-034-035-047-152345-
655 PM EDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WALTON...BARROW...GWINNETT AND JACKSON COUNTIES UNTIL 745 PM
EDT...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DULUTH...MOVING EAST AT 25 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALTON...
BARROW...GWINNETT AND JACKSON COUNTIES THROUGH 745 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT HILL...
NORCROSS...LILBURN...DULUTH...BERKELEY LAKE...SUWANEE...
LAWRENCEVILLE...HOG MOUNTAIN...GRAYSON...DACULA...WINDSOR...HARBIN...
CARL...AUBURN AND NICHOLASVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3386 8364 3388 8422 3400 8422 3399 8420
      3400 8418 3403 8417 3404 8410 3407 8411
      3411 8364
TIME...MOT...LOC 2256Z 274DEG 20KT 3398 8411
Local storm report, Jun 15, 7:01 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             DOUGLASVILLE            33.75N 84.75W
06/15/2011  E2.50 INCH       DOUGLAS            GA   PUBLIC

&&

DDARBE
Local storm report, Jun 15, 7:02 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             3 E HIRAM               33.88N 84.71W
06/15/2011  E1.00 INCH       COBB               GA   PUBLIC

&&

DDARBE
Local storm report, Jun 15, 7:07 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             2 SW VILLA RICA         33.71N 84.94W
06/15/2011  E1.00 INCH       CARROLL            GA   AMATEUR RADIO

0655 PM     HAIL             4 W DOUGLASVILLE        33.75N 84.82W
06/15/2011  E1.75 INCH       DOUGLAS            GA   AMATEUR RADIO

&&

RGARCIA

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:26 PM EDTSpecial Weather StatementFFCCatoosa49 min
Jun 15, 1:34 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker41 min
Jun 15, 1:59 PM EDTSpecial Weather StatementFFCMurray31 min
Jun 15, 2:30 PM EDTSpecial Weather StatementFFCFannin45 min
Jun 15, 3:42 PM EDTSevere Thunderstorm WarningFFCDade, Walker48 min
Jun 15, 4:08 PM EDTSpecial Weather StatementFFCChattooga52 min
Jun 15, 4:27 PM EDTSpecial Weather StatementFFCFloyd48 min
Jun 15, 4:33 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield42 min
Jun 15, 5:08 PM EDTSpecial Weather StatementFFCFloyd, Polk37 min
Jun 15, 5:16 PM EDTSpecial Weather StatementFFCGilmer, Murray44 min
Jun 15, 5:17 PM EDTSpecial Weather StatementFFCCherokee43 min
Jun 15, 5:32 PM EDTSpecial Weather StatementFFCCobb, Paulding43 min
Jun 15, 5:33 PM EDTSpecial Weather StatementFFCPickens27 min
Jun 15, 5:44 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk37 min
Jun 15, 5:52 PM EDTSevere Thunderstorm WarningFFCCobb, Paulding38 min
Jun 15, 6:00 PM EDTSpecial Weather StatementFFCForsyth45 min
Jun 15, 6:07 PM EDTSevere Thunderstorm WarningFFCForsyth, Hall38 min
Jun 15, 6:15 PM EDTSpecial Weather StatementFFCTowns30 min
Jun 15, 6:19 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson, Paulding, Polk41 min
Jun 15, 6:20 PM EDTSpecial Weather StatementFFCWhite10 min
Jun 15, 6:29 PM EDTSpecial Weather StatementFFCCobb46 min
Jun 15, 6:37 PM EDTSpecial Weather StatementFFCPolk53 min
Jun 15, 6:45 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas45 min
Jun 15, 6:48 PM EDTSpecial Weather StatementFFCForsyth, Hall42 min
Jun 15, 6:55 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett50 min
Jun 15, 7:29 PM EDTSpecial Weather StatementFFCClarke31 min
Jun 15, 7:35 PM EDTSpecial Weather StatementFFCMadison25 min
Jun 15, 7:36 PM EDTSpecial Weather StatementFFCCatoosa39 min
Jun 15, 7:37 PM EDTSevere Thunderstorm WarningFFCGwinnett, Walton53 min
Jun 15, 7:41 PM EDTSpecial Weather StatementFFCOconee19 min
Jun 15, 7:51 PM EDTSpecial Weather StatementFFCPolk39 min
Jun 15, 7:53 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale67 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.